MAUDE Adverse Event Report: MASIMO - 40 PARKER RADIUS-7; OXIMETER

MASIMO - 40 PARKER RADIUS-7; OXIMETER
Model Number 24970
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Code Death (1802)
Date of Event 12/28/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The returned device was evaluated.During evaluation, the device passed all visual and functional testing.The radius-7 unit was found to visually and audibly alarm during alarm conditions and was determined to be functioning as designed.Additionally, no issues were detected with the concomitant root or patient safetynet system.A review of log files from the event confirmed the presence of clinical alarms as well as non-clinical events.This review also confirmed the involved devices were able to successfully communicate notifications with each other and via the paging transmitter.The reported issue was not confirmed.
 
Event or Problem Description
It was reported: "nursing staff and a physician were present at the patient bedside when the patient was found without a pulse.The telemetry tech from pcu called to say the patient was in asystole at that time.A rapid response was already underway.Staff stated the monitor did not alarm in the room nor was the staff pager initiated." per the customer, the patient was transferred to the icu as the safetynet system and bedside monitors failed to notifiy clinicians regarding the patient condition.The patient passed away in the icu.

Brand Name
RADIUS-7
Common Device Name
OXIMETER
Manufacturer (Section D)
MASIMO - 40 PARKER
40 parker
irvine CA 92618 1604
MDR Report Key7208569
Report Number2031172-2018-00024
Device Sequence Number1174692
Product Code DQA
UDI-Device Identifier00843997009249
UDI-Public00843997009249
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K153225
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24970
Device Catalogue Number9664
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2018
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2017
Initial Report FDA Received Date01/19/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age85 YR
Patient Weight77